Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Chronic hep B carrier and HIV infection [advice about Thailand]
Sep 24, 2011

Hi, i asked a question earlier but it wasnt answered and i am really desperate and trying my hardest to try to stay alive as long as possible.Pls do help me.

I just got diagnosed HIV+ from the oral quick test. As i am from a very conservative DEVELOPED(ironically) nation, i have decided to seek treatment at bangkok instead. I am also a chronic hepatitis B carrier.

I have read on the forums that DDI caused liver complications. Just yesterday, i came across an article of a doctor prescribing DDI to a thai patient, and she even claimed that the doctor prescribed DDI to her because of her hepatitis B condition.

I would like to know what kind of drugs i should take, as a HIV positive and chronic hepatitis B carrier. In the meantime, i am trying to take as much fruits and vegetables/multivitamins etc to prolong my life.

Thank you for your attention doctor young.

Response from Dr. Young

Hello and thanks for posting.

In our country, if you have HBV and HIV coinfection, HIV treatments include tenofovir and either FTC or 3TC. Didanosine (ddI) has no HBV activity and generally not recommended here in the US for first-line treatment of HIV; I can't speak to why it might be used in Thailand in that patient.

[Dear readers, if you have recent experiences about care centers in Thailand, please share your thoughts. I'll post for our questioner.]

Write back anytime. Be well, BY



Previous
Food with meds
Next
Freaked out in the Netherlands - HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement